The University of Southampton
University of Southampton Institutional Repository

Linear Hamiltonian behaviors and bilinear differential forms

Linear Hamiltonian behaviors and bilinear differential forms
Linear Hamiltonian behaviors and bilinear differential forms
We study linear Hamiltonian systems using bilinear and quadratic differential forms. Such a representation-free approach allows us to use the same concepts and techniques to deal with systems isolated from their environment and with systems subject to external influences and allows us to study systems described by higher-order differential equations, thus dispensing with the usual point of view in classical mechanics of considering first- and second-order differential equations only.
Linear Hamiltonian systems, two-variable polynomial matrices, bilinear and quadratic differential forms, behavioral system theory
769-791
Rapisarda, Paolo
79efc3b0-a7c6-4ca7-a7f8-de5770a4281b
Trentelman, Harry L.
28ee0a03-4052-46ce-8e7e-41f6a76fe450
Rapisarda, Paolo
79efc3b0-a7c6-4ca7-a7f8-de5770a4281b
Trentelman, Harry L.
28ee0a03-4052-46ce-8e7e-41f6a76fe450

Rapisarda, Paolo and Trentelman, Harry L. (2004) Linear Hamiltonian behaviors and bilinear differential forms. SIAM Journal on Control and Optimization, 43 (3), 769-791.

Record type: Article

Abstract

We study linear Hamiltonian systems using bilinear and quadratic differential forms. Such a representation-free approach allows us to use the same concepts and techniques to deal with systems isolated from their environment and with systems subject to external influences and allows us to study systems described by higher-order differential equations, thus dispensing with the usual point of view in classical mechanics of considering first- and second-order differential equations only.

PDF
HamiltoniansSIAM.pdf - Other
Download (268kB)

More information

Published date: 2004
Keywords: Linear Hamiltonian systems, two-variable polynomial matrices, bilinear and quadratic differential forms, behavioral system theory
Organisations: Southampton Wireless Group

Identifiers

Local EPrints ID: 262200
URI: https://eprints.soton.ac.uk/id/eprint/262200
PURE UUID: 949fdd2a-1c44-46f6-a348-1c6d7016878d

Catalogue record

Date deposited: 29 Mar 2006
Last modified: 18 Jul 2017 08:53

Export record

Contributors

Author: Paolo Rapisarda
Author: Harry L. Trentelman

University divisions

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×